Texas, 2015

Winter Weather in Texas, January 11, 2015

January 11, 2015 · NWS SHV · 7 events in 7 counties and zones

A cold arctic airmass filtered into the region in the preceding days of January 11th with temperatures mostly in the lower 30s. An overrunning moist airmass resulted in the development of mostly light rain across Southeast Oklahoma, Southwest Arkansas and the Northern third of Northeast Texas.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A cold arctic airmass filtered into the region in the preceding days of January 11th with temperatures mostly in the lower 30s. An overrunning moist airmass resulted in the development of mostly light rain across Southeast Oklahoma, Southwest Arkansas and the Northern third of Northeast Texas. After midnight on the 11th, this precipitation became light freezing rain but due to the temperature being at or just below freezing, ice accumulation was relegated to trees and elevated exposed objects including powerlines and some bridge surfaces. Ice accumulations were mostly near one tenth of an inch across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 10, 11:58 PM CST, 2 minutes earlier.

Area forecast discussion, Jan 10, 11:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CST SAT JAN 10 2015

.AVIATION...
FOR THE 11/06Z TAFS...MVFR CIGS HAVE ALREADY MOVED INTO E TX SITES
AND TXK WITH REMAINING TERMINALS TO FOLLOW SUIT LATER THIS MORNING
AS LOW CLOUDS SURGE NWRD AHEAD OF THE UPPER TROF OVER CNTRL/SRN TX.
THE FIRST WAVE OF -RA HAS ALREADY MOVED EAST OF THE I-49 CORRIDOR
BUT THE NEXT ROUND COMING LATER THIS MORNING WILL BE MORE ROBUST
AS THE TROF AXIS MOVES OVERHEAD. WITH TEMPERATURES FALLING TO NEAR
FREEZING OVER THE I-30 CORRIDOR AND SOUTH TO ALONG THE AR/LA STATE
LINE...HAVE INCLUDED -FZRA IN THE TXK/ELD TAFS FOR MUCH OF SUNDAY
MORNING. THE SITES ALONG I-20 AND SOUTH SHOULD STAY JUST ABOVE THE
FREEZING MARK AND THEREFORE HAVE ONLY INCLUDE LIGHT TO MODERATE RA
ATTM. THIS WILL HAVE TO BE MONITORED VERY CAREFULLY AS FLUCTUATION
IN THESE TEMPERATURES EVEN A DEGREE OR TWO COULD HAVE A BIG IMPACT
ON PRECIPITATION TYPE. OTHERWISE...BIGGEST CONCERN WILL BE THE
VERY LOW CIGS/VSBYS AFTER 11/12Z WITH IFR/LIFR CONDITIONS EXPECTED
TO PREVAIL FOR MUCH OF THE TAF PERIOD ESPECIALLY AT OUR WRN SITES.
WINDS WILL REMAIN LIGHT AND GENERALLY E/NE THROUGH THE PERIOD. /19/

&&

.PREV DISCUSSION... /ISSUED 913 PM CST SAT JAN 10 2015/

DISCUSSION...
CURRENT FORECAST IS ON TRACK THIS EVENING. FIRST ROUND OF
PRECIPITATION MOVED ACROSS EAST TEXAS AND NORTH LOUISIANA EARLIER
THIS EVENING...MOSTLY IN THE FORM OF RAIN. HOWEVER...ONE REPORT
FROM SHV INDICATED POSSIBLE FROZEN PRECIPITATION. SECOND ROUND OF
PRECIPITATION CURRENTLY ACROSS CENTRAL TEXAS TO CONTINUE EAST-
NORTHEASTWARD TONIGHT. WITH TEMPERATURES FORECAST TO HOVER AT OR
BELOW FREEZING ALONG AND NORTH OF INTERSTATE 20...A FREEZING RAIN
THREAT REMAINS POSSIBLE AS THIS PRECIPITATION OVERSPREADS THE
AREA. HENCE...A WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT
THROUGH 9 AM ACROSS PORTIONS OF THIS AREA. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  33  38  38  46  36 /  80  80  70  20  10
MLU  31  41  40  49  35 /  80  80  60  20  10
DEQ  30  35  35  42  31 /  80  80  60  20  10
TXK  31  35  35  45  33 /  80  80  70  20  10
ELD  30  36  34  45  33 /  80  80  70  20  10
TYR  33  39  36  44  34 /  80  80  50  20  10
GGG  33  39  36  46  35 /  80  80  70  20  10
LFK  36  42  40  49  39 /  80  80  50  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...WINTER WEATHER ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: LAZ004-006.

OK...WINTER WEATHER ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...WINTER WEATHER ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

19
Hazardous weather outlook, Jan 10, 3:23 PM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CST SAT JAN 10 2015

ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-TXZ096-097-108>112-
111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CLAIBORNE-UNION LA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-
323 PM CST SAT JAN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT THROUGH
9 AM SUNDAY...

A COLD RAIN...POSSIBLY MIXED WITH SOME LIGHT SLEET WILL BEGIN
ACROSS THE REGION THIS EVENING. THIS LIGHT RAIN WILL LIKELY
TRANSITION INTO LIGHT FREEZING RAIN OVERNIGHT TONIGHT...MAINLY
ACROSS SOUTHERN AND SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...
THE NORTHERN THIRD OF NORTHEAST TEXAS NORTH OF THE INTERSTATE 20
CORRIDOR...AS WELL AS CLAIBORNE AND UNION PARISHES IN NORTH
CENTRAL AND NORTHEAST LOUISIANA. FREEZING RAIN ACCUMULATIONS
ACROSS THIS REGION WILL BE MAINLY LESS THAN ONE QUARTER OF AN INCH
THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANY FREEZING RAIN ACROSS THE REGION SHOULD TRANSITION OVER TO A
COLD RAIN BY MID MORNING SUNDAY AND REMAIN THAT WAY THOUGH THE
DURATION OF THE EVENT. ANOTHER ROUND OF POSSIBLE WINTER
PRECIPITATION WILL ARRIVE LATE TUESDAY NIGHT INTO WEDNESDAY
FOR MAINLY AREAS ALONG AND TO THE NORTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...SHOULD BE PREPARED FOR POSSIBLE ICE ACCUMULATIONS
OVERNIGHT.

LAZ001>003-005-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
111200-
CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
323 PM CST SAT JAN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

A COLD RAIN...POSSIBLY MIXED WITH SOME LIGHT SLEET WILL BEGIN
ACROSS THE REGION THIS EVENING. THIS LIGHT RAIN COULD TRANSITION
INTO LIGHT FREEZING RAIN OVERNIGHT NEAR AND ALONG THE COUNTIES IN
NORTHEAST TEXAS AND PARISHES ACROSS NORTHERN LOUISIANA CONTAINED
ALONG THE INTERSTATE 20 CORRIDOR. LITTLE IF ANY LIGHT FREEZING
RAIN ACCUMULATION IS EXPECTED OVERNIGHT INTO EARLY SUNDAY. SOUTH
OF THE INTERSTATE 20 CORRIDOR...A COLD RAIN IS ALL THAT IS
EXPECTED OVERNIGHT THROUGH EARLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD RAIN WILL CONTINUE ACROSS THE REGION SUNDAY INTO SUNDAY
NIGHT BEFORE MOVING OUT ON MONDAY. ANOTHER ROUND OF POSSIBLE
WINTER PRECIPITATION WILL ARRIVE LATE TUESDAY NIGHT INTO WEDNESDAY
FOR MAINLY AREAS ALONG AND TO THE NORTH OF INTERSTATE 20. ANOTHER
ROUND OF POSSIBLE WINTER PRECIPITATION WILL ARRIVE LATE TUESDAY
NIGHT INTO WEDNESDAY FOR MAINLY AREAS ALONG AND TO THE NORTH OF
INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD CONTINUE TO MONITOR THIS
SYSTEM OVERNIGHT IN CASE MORE IN THE WAY OF LIGHT FREEZING RAIN
ACCUMULATES ALONG THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS
AND NORTHERN LOUISIANA.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather. Local standard time, as filed.

Winter Weather, Bowie

When
January 11, 12:00 AM CST to 9:00 AM CST
Where
Bowie forecast zone
Reported by
Law Enforcement
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Winter Weather, Camp

When
January 11, 12:00 AM CST to 9:00 AM CST
Where
Camp forecast zone
Reported by
Law Enforcement
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Winter Weather, Franklin

When
January 11, 12:00 AM CST to 9:00 AM CST
Where
Franklin forecast zone
Reported by
Law Enforcement
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
January 11, 12:00 AM CST to 9:00 AM CST
Where
Morris forecast zone
Reported by
Law Enforcement
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Winter Weather, Red River

When
January 11, 12:00 AM CST to 9:00 AM CST
Where
Red River forecast zone
Reported by
Law Enforcement
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Winter Weather, Titus

When
January 11, 12:00 AM CST to 9:00 AM CST
Where
Titus forecast zone
Reported by
Law Enforcement
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Winter Weather, Cass

When
January 11, 12:00 AM CST to 9:00 AM CST
Where
Cass forecast zone
Reported by
Law Enforcement
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549130, 549132, 549133, 549134, 549135, 549136, 549137.